Wyoming, 2010

Damaging Wind in Wyoming, July 10, 2010

July 10, 2010 · NWS RIW · 1 event in 1 county or zone

A thunderstorm formed near Flaming Gorge Reservoir and moved east, bringing strong wind gusts to higher elevations southeast of Rock Springs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A thunderstorm formed near Flaming Gorge Reservoir and moved east, bringing strong wind gusts to higher elevations southeast of Rock Springs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 10, 2:54 PM MST, 50 minutes earlier.

Area forecast discussion, Jul 10, 2:54 PM MST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT SAT JUL 10 2010

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

UPPER LEVEL JET ACROSS NORTHERN UTAH...EXTREME SOUTHERN WYOMING
AND NORTHERN COLORADO WITH UPPER TROUGH REMAINING OVER CENTRAL
CANADA WITH DIGGING SHORT WAVE TROUGHS COMING SOUTH ON THE WEST
SIDE OF THE TROUGH INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES.
ONE SHORT WAVE OVER WESTERN WYOMING AIDING DEVELOPMENT OF
SCATTERED CONVECTION ACROSS WESTERN AND CENTRAL WYOMING. WITH MORE
WIDESPREAD CLOUD COVER AND CONVECTION...OVERALL ACTIVITY IS ON THE
WEAK SIDE WITH LOCAL HEAVY RAINS. THIS SHOULD KEEP THE THREAT OF
STRONGER CELLS DOWN AS NO ONE CELL HAS MUCH UNDISTURBED AIR TO
ENTRAIN AND THERE IS LITTLE DIRECTIONAL SHEAR TO SUPPORT
DEVELOPMENT OF LONG LASTING SEPARATED UPDRAFTS AND DOWNDRAFTS...
SO MAINLY PULSING WEAK CELLS WILL PREVAIL THIS EVENING. A SECOND
SHORT WAVE TROUGH OVER WEST CENTRAL IDAHO WILL SWEEP EAST THROUGH
WESTERN AND CENTRAL WYOMING OVER NIGHT THROUGH THE MORNING KEEPING
SOME NOCTURNAL CONVECTION GOING. A THIRD SHORT WAVE OVER SOUTHERN
BRITISH COLUMBIA AND SOUTHERN ALBERTA WILL FOLLOW THE IDAHO TROUGH
ACROSS NORTHERN AND CENTRAL WYOMING ON SUNDAY AFTERNOON AND
EVENING DIGGING A CANADIAN COLD FRONT SOUTH FROM MONTANA ACROSS
THE AREA. THEN A LARGER UPPER LOW OVER THE GULF OF ALASKA DIGS
SOUTHEAST ON MONDAY AS THE CENTRAL CANADIAN LOW EJECTS TO THE
EAST. STRONGER WIND ALOFT DEVELOPS WITH COOLER AND DRYER AIR ALOFT
MOVING IN. CONVECTIVE ACTIVITY ON MONDAY SHOULD BE LIMITED TO THE
FAR NORTH AND EAST WITH DOWNSLOPING WIND EAST OF THE CONTINENTAL
DIVIDE IN MORE STABLE FLOW. LESS CLOUD COVER AND DOWNSLOPE WARMING
WILL BATTLE COLDER AIR WITH SLIGHT COOLING EXPECTED DURING THE DAY
MONDAY AND WITH COOLER LOWS MONDAY NIGHT ESPECIALLY IN THE WESTERN
VALLEYS WHERE SOME LOWER TO MID 30 LOWS ARE EXPECTED. DOWNSLOPING
TO THE EAST WILL KEEP LOWS FROM DROPPING MUCH AS LONG AS THE LOWER
LEVELS REMAIN MIXED AND BREEZY. TEMPERATURE FORECAST BECOMES MORE
PROBLEMATIC WITH THIS PATTERN. MODELS IN GENERAL AGREEMENT WITH
THE UPPER FLOW PATTERN AND THE TRANSITION OF THE PATTERN THROUGH
THE SHORT TERM.

.LONG TERM...TUESDAY THROUGH SATURDAY

MAIN WEATHER HIGHLIGHT DURING THIS PERIOD WILL BE STRONG UPPER LOW
MOVING ACROSS SOUTH CENTRAL CANADA ON TUESDAY. VERY WARM...DRY AND
WINDY CONDITIONS WILL PREVAIL ACROSS WEST AND CENTRAL WYOMING TUESDAY.
NEAR OR ABOVE NORMAL TEMPERATURES AND MOSTLY DRY CONDITIONS
PREVAIL AFTERWARDS.

MEDIUM-RANGE GLOBAL MODELS IN GOOD AGREEMENT TAKING UPPER LOW
CURRENTLY SOUTH OF ALEUTIAN ISLANDS ACROSS SOUTH CENTRAL CANADA ON
TUESDAY. ASSOCIATED SURFACE FRONT TO PUSH SOUTH TOWARD THE
WYOMING/MONTANA BORDER TUESDAY AFTERNOON WITH MOST OF CWA
REMAINING IN THE WARM SECTOR. FRONT WILL PUSH SOUTH ACROSS
CENTRAL WYOMING TUESDAY NIGHT WITH MOST PRECIPITATION REMAINING
NORTH OF THE AREA.

DRY NORTHWEST FLOW FOLLOWS ON WEDNESDAY WITH SLIGHTLY COOLER
TEMPERATURES ACROSS THE NORTH.

UPPER RIDGE BUILDS INTO THE NORTHERN ROCKIES ON THURSDAY BETWEEN
EXITING UPPER LOW AND NEXT UPSTREAM LOW OVER BRITISH COLUMBIA. GFS
MOST PROGRESSIVE WITH THIS NEXT UPSTREAM LOW TAKING IT ACROSS
SOUTH CENTRAL CANADA ON FRIDAY. ECMWF AND GEFS MEAN GENERALLY MUCH
WEAKER AND LESS PROGRESSIVE WITH NORTHERN STREAM WITH WARM DRY
WESTERLY FLOW PREVAILING ACROSS WYOMING. THUS...NEAR OR ABOVE
NORMAL TEMPERATURES WITH SLIGHT CHANCES OF LATE DAY AIRMASS
CONVECTION FORECAST THURSDAY THROUGH SATURDAY.

&&

.AVIATION...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF
CENTRAL AND NORTHERN WYOMING THROUGH 03Z TO 06Z TONIGHT. SHOWERS
WILL THEN LIGHTEN...MAINLY IMPACTING AND POTENTIALLY OBSCURING THE
WESTERN AND NORTHERN MOUNTAINS. ISOLATED SHOWERS AND THUNDERSTORMS
WILL THEN REDEVELOP ACROSS THE LOWER ELEVATIONS AFTER 12Z SUNDAY.
ASSOCIATED MVFR TO IFR CONDITIONS MAY BE FOUND WITH THUNDERSTORM
ACTIVITY ACROSS MUCH OF THE AREA...WITH MORE WIDESPREAD DEVELOPMENT
AFTER 18Z SUNDAY. GUSTY WIND OF 20G40KT WILL BE POSSIBLE WITH
THUNDERSTORM ACTIVITY...ALONG WITH SMALL HAIL.

&&

.FIRE WEATHER...

SHOWERS AND THUNDERSTORMS WILL WEAKEN THIS EVENING...WITH A FEW
SHOWERS REMAINING THROUGH THE OVER NIGHT HOURS INTO EARLY MORNING.
SLIGHTLY COOLER TEMPERATURES AND ELEVATED HUMIDITY ANTICIPATED
ACROSS THE AREA SUNDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
WILL DEVELOP OVER NORTHERN AND CENTRAL WYOMING WITH ISOLATED
ACTIVITY ACROSS THE SOUTH SUNDAY MORNING...WITH MORE WIDESPREAD
DEVELOPMENT DURING THE AFTERNOON HOURS. WIND IS GENERALLY EXPECTED
TO REMAIN LIGHT NORTH AND CENTRAL BECOMING BREEZY ACROSS THE SOUTH.
GUSTY WIND OF 15 TO 20 WITH GUSTS TO 40 MPH WILL BE POSSIBLE IN
THUNDERSTORM ENVIRONMENTS...ALONG WITH LIGHTNING AND SMALL HAIL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...C.BAKER
LONG TERM...AEM
AVIATION...BRANHAM
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jul 10, 4:00 AM MST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT JUL 10 2010

WYZ001>020-022>030-111100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING ACROSS MUCH OF WESTERN AND CENTRAL WYOMING...
ESPECIALLY IN NORTHERN WYOMING. LIGHTNING AND GUSTY WINDS TO 40 MPH
WILL BE THE MAIN THREATS ALONG WITH SMALL HAIL AND BRIEF HEAVY RAIN
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL TROUGH AND ASSOCIATED COOL FRONT WILL BISECT SOME
MID AND HIGH LEVEL MONSOON MOISTURE THAT WILL BE IN PLACE ACROSS THE
REGION SUNDAY. AS A RESULT SCATTERED THUNDERSTORM ACTIVITY WILL
OCCUR ACROSS NORTHERN AND CENTRAL WYOMING. GUSTY WINDS TO 40
MPH AND LIGHTNING WILL BE THE MAIN THREATS ALONG WITH BRIEF HEAVY
RAIN AND EVEN SOME SMALL HAIL POSSIBLE IN SOME OF THE STORMS.

VERY WARM...WINDY AND DRY CONDITIONS WILL DEVELOP OVER THE AREA
TUESDAY INCREASING THE FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO PLEASE REPORT HAIL OF ANY SIZE ALONG WITH
WIND GUSTS GREATER THAN 40 MPH TODAY. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 10, 1:06 PM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
206 PM MDT SAT JUL 10 2010

WYZ007-017-102045-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
206 PM MDT SAT JUL 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND SOUTHERN HOT
SPRINGS COUNTIES UNTIL 245 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF ANCHOR DAM...OR 28 MILES
SOUTHWEST OF THERMOPOLIS...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL NORTHERN FREMONT COUNTY THROUGH 245 PM MDT
RURAL SOUTHERN HOT SPRINGS COUNTY THROUGH 245 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4351 10819 4316 10836 4340 10886 4358 10880
TIME...MOT...LOC 2006Z 284DEG 13KT 4347 10870

BRANHAM
Special weather statement, Jul 10, 1:13 PM MST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT SAT JUL 10 2010

WYZ014-019-026-030-102100-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-UPPER GREEN RIVER BASIN WY-WIND RIVER MOUNTAINS WEST WY-
213 PM MDT SAT JUL 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SWEETWATER...EXTREME
SOUTHEASTERN SUBLETTE AND SOUTHERN FREMONT COUNTIES UNTIL 300 PM
MDT...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF STATE HWY 28 MILE MARKER
20...OR 23 MILES EAST OF FARSON...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
OREGON BUTTES AROUND 235 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4236 10848 4188 10892 4209 10929 4240 10905
TIME...MOT...LOC 2013Z 292DEG 15KT 4222 10902

BRANHAM
Special weather statement, Jul 10, 1:29 PM MST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
229 PM MDT SAT JUL 10 2010

WYZ001-102115-
YELLOWSTONE NATIONAL PARK WY-
229 PM MDT SAT JUL 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PARK AND
NORTHWESTERN TETON COUNTIES IN NORTHWEST WYOMING UNTIL 315 PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BIG SPRINGS...OR 10 MILES SOUTHWEST OF WEST
YELLOWSTONE...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL NORTHWESTERN TETON COUNTY THROUGH 315 PM MDT
RURAL NORTHWESTERN PARK COUNTY THROUGH 315 PM MDT

PEOPLE ENJOYING OUTDOOR ACTIVITIES IN YELLOWSTONE NATIONAL PARK
SHOULD TAKE NOTE OF CHANGING WEATHER CONDITIONS. IF THREATENING
WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4483 11104 4499 11043 4415 11090 4430 11103
TIME...MOT...LOC 2029Z 292DEG 16KT 4457 11127

BRANHAM
Special weather statement, Jul 10, 2:12 PM MST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
312 PM MDT SAT JUL 10 2010

WYZ001-102200-
YELLOWSTONE NATIONAL PARK WY-
312 PM MDT SAT JUL 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY IN EASTERN
IDAHO...AND WESTERN PARK AND NORTHWESTERN TETON COUNTIES IN NORTHWEST
WYOMING UNTIL 400 PM MDT...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREBE LAKE TO 7
MILES SOUTH OF VIRGINIA CASCADE TO 10 MILES SOUTHWEST OF MYSTIC
FALLS...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
UPPER FALLS...KEPLER CASCADES...LOWER FALLS AND CANYON AROUND 320 PM
MDT.
DUNRAVEN PASS AND SCAUP LAKE AROUND 325 PM MDT.
MOUNT WASHBURN AND GRAND LOOP RD LAKE TO CANYON AROUND 330 PM MDT.
CRAIG PASS AND MUD VOLCANO AROUND 335 PM MDT.
SHOSHONE LAKE AROUND 350 PM MDT.
LAKE AROUND 355 PM MDT.
GRAND LOOP RD GRANT TO LAKE AND GRANT VILLAGE AROUND 400 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4461 11073 4483 11065 4484 11003 4461 11012
      4422 11053 4428 11111 4436 11111
TIME...MOT...LOC 2112Z 269DEG 18KT 4475 11055 4461 11060
          4436 11099

BRANHAM
Special weather statement, Jul 10, 3:05 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
405 PM MDT SAT JUL 10 2010

WYZ001-002-102245-
ABSAROKA MOUNTAINS WY-YELLOWSTONE NATIONAL PARK WY-
405 PM MDT SAT JUL 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK AND NORTHERN TETON
COUNTIES IN NORTHWEST WYOMING UNTIL 445 PM MDT...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
SYLVAN LAKE TO 7 MILES NORTH OF SOUTH ARM OF LAKE YELLOWSTONE TO 10
MILES WEST OF LEWIS FALLS...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
LEWIS LAKE AROUND 410 PM MDT.
EAST ENTRANCE RD AROUND 415 PM MDT.
LEWIS FALLS AND SYLVAN LAKE AROUND 420 PM MDT.
SYLVAN PASS AROUND 425 PM MDT.
SOUTH ARM OF LAKE YELLOWSTONE...HEART LAKE...EAST ENTRANCE AND
PAHASKA AROUND 440 PM MDT.
SOUTHEAST ARM OF LAKE YELLOWSTONE...EAGLE CREEK MEADOWS AND HWY
14/16/20 MILE MARKER 10 AROUND 445 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4461 10959 4433 10980 4420 11041 4422 11102
      4441 11052 4461 11027
TIME...MOT...LOC 2205Z 270DEG 22KT 4454 11023 4441 11039
          4424 11085

BRANHAM
Special weather statement, Jul 10, 3:09 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
409 PM MDT SAT JUL 10 2010

WYZ030-102300-
EAST SWEETWATER COUNTY WY-
409 PM MDT SAT JUL 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER COUNTY UNTIL
500 PM MDT...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I80 EXIT 165...OR 7 MILES WEST OF
WAMSUTTER...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
I80 EXIT 170 AROUND 415 PM MDT.
WAMSUTTER AROUND 420 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 162 AND
198.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4155 10822 4173 10818 4189 10750 4170 10750
      4166 10753 4167 10768 4165 10769 4165 10792
      4151 10793 4151 10794
TIME...MOT...LOC 2209Z 280DEG 22KT 4163 10808

BRANHAM

The radar

The Riverton/Lander radar (KRIW), 185 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sweetwater

When
July 10, 3:44 PM MST
Where
Sweetwater County, 7.23 mi NE of South Baxter
Measured
53 kt (61 mph) measured gust
Reported by
RAWS
Coordinates
41.450, -109.030

A severe wind gust associated with thunderstorm outflow was recorded at Snow Springs RAWS.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241762.